Hi everybody. I haven’t been posting for a while because I’ve been sick a lot. Some of the time I was sick from colds being passed around because of the new school year, but some of it was Crohn’s.
Twice in the past year, I’ve had Crohn’s symptoms that persisted even after I received Remicade. I think of these periods as bad treatment cycles in which the Remicade didn’t “take.” I didn’t get sick enough to be hospitalized, but I was sick enough to not be able to work or buy groceries or cook food or do things with friends or family.
It’s happening again. I had my last treatment two weeks ago today and I’m still having diarrhea, despite being on an extremely bland diet without — just seafood, chicken, starch, nut butters and dairy products, as well as cooked apple, cooked carrot, and banana. I wish I could eat something fresh and crunchy. I also had a day of complete fatigue the week after I got the Remicade. While I’m quite familiar with days like that, they’re much more typical in the last two weeks of my treatment cycle. They’ve never happened right after treatment before.
When I last talked to my GI, in September, she was concerned about this trend. She arranged to see me in 3 months instead of my usual 6, and told me to call if there were problems before then. I called.
I also called my GP to see if, maybe, my symptoms are from food poisoning or some other GI bug — it would be careless to change my treatment plan if the problem turns out to be a virus or a bacterial infection that’s relatively simple to treat. But instead of doing a stool culture, my GP just wanted to check me for anemia, even though I’m already on iron pills and not losing any blood. (I have the feeling that they heard the word “fatigue” and focused on that, rather than on anything else I said).
I’m still waiting to hear back from my GI. I really hope I can get an appointment before complete holiday craziness sets in; if my symptoms are this bad this early in the treatment cycle, I’m worried about how bad things are going to get right before my next treatment, scheduled for immediately before the holidays. Most specialists are on vacation at that time. . .